CaltechAUTHORS
  A Caltech Library Service

Asymptotic analysis of Bragg fibers and dielectric coaxial fibers

Xu, Yong and Yariv, Amnon (2001) Asymptotic analysis of Bragg fibers and dielectric coaxial fibers. In: Active and Passive Optical Components for WDM Communication. Proceedings of SPIE. No.4532. Society of Photo-optical Instrumentation Engineers (SPIE) , Bellingham, WA, pp. 191-205. ISBN 0819442569. https://resolver.caltech.edu/CaltechAUTHORS:20180710-160451022

[img] PDF - Published Version
See Usage Policy.

1570Kb

Use this Persistent URL to link to this item: https://resolver.caltech.edu/CaltechAUTHORS:20180710-160451022

Abstract

Using an asymptotic matrix formalism, we analyze the guided modes of Bragg fibers and the dielectric coaxial fibers. In the asymptotic limit, the Bloch theorem can be applied to describe the optical field within the cladding layers, while the core region field is described by the exact solutions of Maxwell equations. From the asymptotic analysis, we derive an approximate expression for the radiation loss of Bragg fibers and dielectric coaxial fibers and give the number of Bragg pairs required to achieve 0.2dB/km radiation loss. The dispersions of the guided modes of Bragg fibers and dielectric coaxial fibers are calculated using both the asymptotic approach and the finite difference time domain method. The results obtained from these two approaches are shown to have excellent agreement. We use asymptotic analysis to calculate the dispersion parameter D of the guided dielectric coaxial fiber modes, which is found to be much larger than that of the conventional telecom fibers.


Item Type:Book Section
Related URLs:
URLURL TypeDescription
https://doi.org/10.1117/12.436012DOIArticle
Additional Information:© 2001 Society of Photo-Optical Instrumentation Engineers (SPIE). This research was sponsored by the Office of Naval Research, whose support is gratefully acknowledged.
Funders:
Funding AgencyGrant Number
Office of Naval Research (ONR)UNSPECIFIED
Subject Keywords:Bragg Fibers, Dielectric Coaxial Fibers, Asymptotic Analysis, Fiber Dispersion
Series Name:Proceedings of SPIE
Issue or Number:4532
Record Number:CaltechAUTHORS:20180710-160451022
Persistent URL:https://resolver.caltech.edu/CaltechAUTHORS:20180710-160451022
Official Citation:Yong Xu, Amnon Yariv, "Asymptotic analysis of Bragg fibers and dielectric coaxial fibers", Proc. SPIE 4532, Active and Passive Optical Components for WDM Communication, (30 July 2001); doi: 10.1117/12.436012; https://doi.org/10.1117/12.436012
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:87740
Collection:CaltechAUTHORS
Deposited By: George Porter
Deposited On:10 Jul 2018 23:12
Last Modified:03 Oct 2019 19:59

Repository Staff Only: item control page